Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 61, NWS Des Moines, IA

May 4, 2012Emmet County, Kossuth County, Palo Alto County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 4, 2012, 4:59 PM CDT for Emmet County, Kossuth County, Palo Alto County, Iowa. It was in force for 46 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2012, 4:59 PM CDT (21:59 UTC)
Expired
May 4, 2012, 5:45 PM CDT
In force
46 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Emmet County, IA, Kossuth County, IA, Palo Alto County, IA

The radar

The Des Moines radar (KDMX), 177 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 5:02 PM CDTHAIL 0.88Armstrong, IA
May 4, 5:15 PM CDTHAIL 13 N Lone Rock, IANICKEL AND QUARTER SIZED HAIL REPORTED
May 4, 5:15 PM CDTTORNADO3 W Algona, IAFUNNEL CLOUD REACHING TO THE GROUND. NO DEBRIS OBSERVED AND QUICKLY BECAME RAIN WRAPPED.
May 4, 5:45 PM CDTHAIL 14 Wnw Corwith, IANICKEL TO QUARTER SIZE HAIL. GROUND COVERED IN HAIL.
May 4, 5:50 PM CDTHAIL 13 W Corwith, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 2:00 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.0 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2012-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2012-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

588 
WUUS53 KDMX 042159
SVRDMX
IAC063-109-147-042245-
/O.NEW.KDMX.SV.W.0061.120504T2159Z-120504T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
459 PM CDT FRI MAY 4 2012

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EMMET COUNTY IN NORTHWEST IOWA...
  SOUTHERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA...
  PALO ALTO COUNTY IN NORTHWEST IOWA...

* UNTIL 545 PM CDT

* AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES EAST OF
  ESTHERVILLE TO 7 MILES NORTHEAST OF EMMETSBURG TO 5 MILES NORTHEAST
  OF LAURENS...AND MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ALGONA...DOLLIVER...MALLARD...CYLINDER...RINGSTED...FENTON...
  ARMSTRONG...RODMAN...WHITTEMORE...LONE ROCK...WEST BEND...BURT...
  ALGONA AIRPORT...WESLEY AND LU VERNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IMMEDIATELY GO TO A BASEMENT OR SMALL
INTERIOR ROOM...AWAY FROM WINDOWS. EXTENSIVE DAMAGE AND INJURY ARE
LIKELY. EVACUATE MOBILE HOMES...AND SEEK SHELTER IN A REINFORCED
BUILDING. WIDESPREAD DESTRUCTIVE WINDS CAN PRODUCE DAMAGE AND SERIOUS
INJURY SIMILAR TO A TORNADO.

&&

LAT...LON 4350 9444 4329 9443 4321 9397 4291 9397
      4291 9430 4291 9492 4314 9491 4329 9482
      4351 9492
TIME...MOT...LOC 2159Z 269DEG 43KT 4341 9461 4319 9452
          4292 9476
WIND...HAIL 70MPH 1.00IN

$$

COGIL
2 follow-up statements
134 
WWUS53 KDMX 042214 RRA
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
514 PM CDT FRI MAY 4 2012

IAC063-109-147-042245-
/O.CON.KDMX.SV.W.0061.000000T0000Z-120504T2245Z/
PALO ALTO IA-KOSSUTH IA-EMMET IA-
514 PM CDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
EMMET...SOUTHERN KOSSUTH AND PALO ALTO COUNTIES UNTIL 545 PM CDT...

AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF BANCROFT TO
11 MILES NORTHWEST OF ALGONA TO 12 MILES NORTHEAST OF LAURENS...
MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  ALGONA...WEST BEND...BURT...ALGONA AIRPORT...WESLEY AND LU VERNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.

&&

LAT...LON 4329 9443 4321 9397 4291 9397 4291 9489
      4322 9471 4330 9461 4351 9451 4350 9444
TIME...MOT...LOC 2215Z 269DEG 43KT 4340 9434 4315 9433
          4294 9456
WIND...HAIL 60MPH 1.00IN

$$

COGIL
888 
WWUS53 KDMX 042229
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
529 PM CDT FRI MAY 4 2012

IAC063-042239-
/O.CAN.KDMX.SV.W.0061.000000T0000Z-120504T2245Z/
EMMET IA-
529 PM CDT FRI MAY 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN EMMET COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4321 9397 4291 9397 4291 9469 4318 9445
      4329 9444
TIME...MOT...LOC 2229Z 269DEG 43KT 4340 9411 4315 9410
          4294 9433

$$

IAC109-147-042245-
/O.CON.KDMX.SV.W.0061.000000T0000Z-120504T2245Z/
PALO ALTO IA-KOSSUTH IA-
529 PM CDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
KOSSUTH AND SOUTHEASTERN PALO ALTO COUNTIES UNTIL 545 PM CDT...

AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF BANCROFT TO 6
MILES NORTHEAST OF ALGONA TO 12 MILES SOUTHWEST OF ALGONA...MOVING
EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  WESLEY AND LU VERNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.

&&

LAT...LON 4321 9397 4291 9397 4291 9469 4318 9445
      4329 9444
TIME...MOT...LOC 2229Z 269DEG 43KT 4340 9411 4315 9410
          4294 9433
WIND...HAIL 60MPH 1.00IN

$$

COGIL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:53 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, May 4, 3:53 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
353 PM CDT FRI MAY 4 2012

.SHORT TERM /TONIGHT/...
THUNDERSTORMS ENTERING FORECAST AREA AS THIS IS WRITTEN...AND
QUESTION WILL BE EVOLUTION INTO THE NIGHT. SOUTHEAST FLOW AT THE
SURFACE WILL CONTINUE WITH A SHIFT TO EASTERLY WINDS ALONG THE
MINNESOTA BORDER. QUITE UNSTABLE SOUTH OF THIS BOUNDARY AND EVEN
RICHER DEWPOINTS ARE WAITING IN MISSOURI. THE STORM COMPLEX FROM
SOUTH DAKOTA HAS DEVELOPED A SIZABLE COLD POOL ALREADY...AND THIS IS
THE MAIN QUESTION FOR TONIGHT. WILL STORMS CONTINUE ON CURRENT
EASTERLY TRACK OR TURN MORE SOUTHEAST INTO INSTABILITY?  HI-RES
NMM/ARW AND SOMEWHAT THE GFS MODEL FAVOR A SURGE SOUTHEAST SO HAVE
INCLUDED ABOUT 50-50 CHANCE OF THUNDERSTORMS FOR SOUTHEAST THIRD OF
FORECAST AREA. BY FAR HIGHEST CHANCE WILL BE ACROSS THE NORTH AND
NORTHEAST INTO WATERLOO. TORNADO THREAT HAS BEEN DISCUSSED WITH
REPORTS IN SOUTHWEST MN. BELIEVE THIS THREAT COULD EXTEND INTO THE
AREA NORTH OF FORT DODGE AND WEST OF MASON CITY UNTIL AROUND 7
PM...BUT THE WEAK STORM RELATIVE FLOW IN MID LEVELS INDICATES
ROTATING STORMS AND ANY TORNADO THAT WOULD DEVELOP WOULD BE SHORT
LIVED IN DMX FORECAST AREA. HEAVY RAIN IS ALSO POSSIBLE IN LOCAL
AREAS IF THE COLD POOL STALLS AND CELLS REDEVELOP ON BACK SIDE.
DIFFICULT TO FAVOR AN AREA AT THIS POINT BUT IT COULD BE ACROSS
CENTRAL IOWA. THIS WOULD NOT BE SAME LOCATIONS AS HAD HEAVY RAIN
LAST NIGHT...SO WILL NOT GO WITH A FLASH FLOOD WATCH AT THIS TIME.
IF LINE ORIENTATION SHOWS ITS HAND...THIS COULD BE ADDED LATER. WEAK
MOIST FLOW WILL LIKELY ALLOW SOME FOG TO DEVELOP BY MORNING.

.LONG TERM /SATURDAY THROUGH FRIDAY/...
NO MAJOR CHANGES IN LARGE SCALE PATTERN FOR THE NEXT COUPLE OF DAYS.
AFTER ANOTHER ROUND OF CONVECTION TONIGHT...SHOULD SEE A BREAK FOR A
PORTION OF SATURDAY UNTIL INSTABILITY RETURNS IN THE LATE AFTERNOON
AND EVENING. THEN...STORMS WILL FIRE IN THE AREAS OF BEST SFC
CONVERGENCE AND OVER NORTHWEST AS UPSTREAM WAVE FINALLY PUSHES EAST
INTO THE AREA LATE SATURDAY NIGHT AND SUNDAY. OVERNIGHT SATURDAY
NIGHT BEST AREAS FOR CONVECTION SHOULD REMAIN NORTHWEST OR NORTH
GIVEN THE PROXIMITY OF THE SYNOPTIC SCALE BOUNDARIES. HAVE RAISED
HIGHS ON SATURDAY INTO THE MID 80S AND SHOULD BE A RATHER WARM AND
HUMID OVERNIGHT SATURDAY NIGHT. SUNDAY WILL BE WARM AND HUMID BUT
HAVE CUT BACK ON PM HIGHS DUE TO EXPECTED DEBRIS CLOUDS AND SCT
STORMS ON SUNDAY. MEANWHILE BY AFTERNOON LI VALUES WILL DECREASE TO
-8 TO -11 ACROSS THE REGION WITH MLCAPES APPROACHING 3000 J/KG ONCE
AGAIN. WITH INCREASING DYNAMICS AND WIND SHEAR...SEVERE STORMS AGAIN
LOOK MORE LIKELY WITH EXPECTATION OF MORE WIDESPREAD COVERAGE THAN
ON SATURDAY. WITH EXPECTED STORM MOTIONS TO BE RATHER MEAGER
...THREAT FOR ADDITIONAL HEAVY RAINFALL ALSO POSSIBLE AS SFC
CONVERGENCE INCREASES ALONG THE COLD FRONT PASSING THROUGH THE
STATE. WITH MOST OF THE REGION STILL ABLE TO HANDLE SOME MODERATE TO
HEAVY RAINS...WILL NOT TRY TO EXACT AREA OF GREATEST THREAT AT THIS
TIME DUE TO SOME EVENTUAL ALTERATIONS BASED ON THE MESOSCALE
EVOLUTION OF THE STORMS THIS WEEKEND. MODELS HAVE BEEN MORE RAINFALL
OVER THE NORTH HALF OF THE FORECAST AREA...AND WILL LEAN IN THAT
DIRECTION FOR NOW. AFTER THIS SYSTEM PROGRESSES EAST ON SUNDAY NIGHT
OUR WEATHER WILL QUIET DOWN FOR THE EARLY PART OF NEXT WEEK. AT
LEAST ON MONDAY SOME SUNSHINE WILL RETURN PRIOR TO AN UPPER LEVEL
TROUGH DROPPING SOUTH INTO THE AREA TUESDAY. THE 12Z GEM/GFS HAVE
BOTH TRENDED TOWARD A MORE EASTERLY SOLUTION FOR THE H500 LOW
DROPPING SOUTH INTO THE GREAT LAKES RATHER THAN THE CENTRAL PLAINS.
THIS WOULD FAVOR LESS CLOUDS AND NO PRECIP RATHER THAN UPPER LEVEL
SUPPORT FOR ISO AND SCT THUNDER ACROSS THE AREA. BY MID WEEK THROUGH
THE END OF THE WEEK A RIDGE WILL REBUILD INTO THE AREA AND ALLOW
TEMPERATURES TO REBOUND INTO THE 70S TO NEAR 80 THROUGH THE PERIOD.
VERY LATE IN THE EXTENDED...A TROUGH WILL APPROACH AND ALLOW FOR A
RETURN CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION BY
THURSDAY NIGHT OR FRIDAY.

&&

.AVIATION...04/18Z
MOIST SOUTHEASTERLY FLOW WILL CONTINUE THROUGH THE 24 HOUR TAF
PERIOD...BUT NOT A LOT OF STRONG FORCING FOR ORGANIZED INTENSE
THUNDERSTORMS. CONVECTION HAS DISRUPTED WARM FRONT LEAVING A
BOUNDARY IN NORTH IOWA AND NORTH MISSOURI. THUNDERSTORMS MOST LIKELY
TO WORK EAST ACROSS NORTHERN IOWA THIS EVENING...SO HAVE INCLUDED
THEM IN TAFS...FOR KDMX AND KOTM...CHANCES ARE TOO SMALL TO INCLUDE
AT THIS TIME. GIVEN HIGH MOISTURE EXPECT FOG AND/OR LOW STRATUS TO
DEVELOP AGAIN OVERNIGHT ACROSS STATE...AND THIS WILL TAKE SOME TIME
TO BURN OFF SATURDAY MORNING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE

&&

SHORT TERM/AVIATION...JUNGBLUTH
LONG TERM...REV
Hazardous weather outlook, May 4, 3:03 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
303 PM CDT FRI MAY 4 2012

IAZ004>007-015>017-023>026-033>036-044-045-052015-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
CRAWFORD-CARROLL-
303 PM CDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING. THE MAIN THREAT WILL BE FOR LARGE HAIL AND DAMAGING
THUNDERSTORM WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE
THREAT WILL CONTINUE UNTIL 9 PM THIS EVENING ACROSS THE OUTLOOK
AREA.

THESE STORMS COULD ALSO BRING HEAVY RAINS ALONG WITH THE THREAT
FOR SEVERE WEATHER. LOCALLY HEAVY RAINS AND FLASH FLOODING ARE
ALSO POSSIBLE IN SOME OF THE SLOWER MOVING STORMS AS MOISTURE
LEVELS REMAIN HIGH ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

OUR RECENT ACTIVE WEATHER PATTERN WILL CHANGE LITTLE THROUGH THE
WEEKEND WITH OFF AND ON CHANCES FOR THUNDERSTORMS. A FEW OF THESE
STORMS MAY STILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREATS. LOCALLY HEAVY RAINS AND FLASH FLOODING REMAIN POSSIBLE
AS WELL. THE BEST CHANCES FOR WIDESPREAD THUNDERSTORMS WILL BE
SATURDAY NIGHT AND SUNDAY ACROSS THE REGION.

OTHER LESSER THUNDERSTORM CHANCES ARE IN THE FORECAST EARLY NEXT
WEEK...BUT THE POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT.

IAZ027-028-037>039-046>050-057>062-070>075-081>086-092>097-052015-
BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-
TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
303 PM CDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONGER THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS
AFTERNOON OR EVENING AND CONTINUE THROUGH THE NIGHT. THESE STORMS
COULD BRING HEAVY RAINS ALONG WITH THE THREAT FOR SEVERE WEATHER.
LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS THOUGH AN
ISOLATED TORNADO IS STILL POSSIBLE. LOCALLY HEAVY RAINS AND FLASH
FLOODING ARE ALSO POSSIBLE IN SOME OF THE SLOWER MOVING STORMS AS
MOISTURE LEVELS REMAIN HIGH ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

OUR RECENT ACTIVE WEATHER PATTERN WILL CHANGE LITTLE THROUGH THE
WEEKEND WITH OFF AND ON CHANCES FOR THUNDERSTORMS. A FEW OF THESE
STORMS MAY STILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREATS. LOCALLY HEAVY RAINS AND FLASH FLOODING REMAIN POSSIBLE
AS WELL. THE BEST CHANCES FOR WIDESPREAD THUNDERSTORMS WILL BE
SATURDAY NIGHT AND SUNDAY ACROSS THE REGION.

OTHER LESSER THUNDERSTORM CHANCES ARE IN THE FORECAST EARLY NEXT
WEEK...BUT THE POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT.

REV

In the hours before

Local storm report, May 4, 1:24 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
124 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 AM     HAIL             5 ESE CORNING           40.97N 94.65W
05/04/2012  E1.25 INCH       ADAMS              IA   PUBLIC

            TIME ESTIMATED FROM RADAR.

&&

KS
Local storm report, May 4, 1:32 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
132 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 AM     HAIL             ENE PRESCOTT            41.02N 94.61W
05/04/2012  E1.00 INCH       ADAMS              IA   TRAINED SPOTTER

            TIME ESTIMATED FROM RADAR.

0300 AM     HAIL             PRESCOTT                41.02N 94.61W
05/04/2012  E0.88 INCH       ADAMS              IA   EMERGENCY MNGR

            TIME ESTIMATED.

0303 AM     HAIL             5 ESE CORNING           40.97N 94.65W
05/04/2012  E1.25 INCH       ADAMS              IA   PUBLIC

            TIME ESTIMATED FROM RADAR.

0338 AM     HAIL             NNW LENOX               40.88N 94.56W
05/04/2012  E1.00 INCH       TAYLOR             IA   TRAINED SPOTTER

            TIME ESTIMATED FROM RADAR.

&&

KS
Local storm report, May 4, 4:12 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
412 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     TSTM WND GST     DOLLIVER                43.46N 94.61W
05/04/2012  E65 MPH          EMMET              IA   EMERGENCY MNGR

&&

JJOHNSON
Local storm report, May 4, 4:44 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
444 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     TORNADO          3 SSE RUTHVEN           43.09N 94.88W
05/04/2012                   PALO ALTO          IA   FIRE DEPT/RESCUE

&&

SKOW
Local storm report, May 4, 4:47 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
447 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND GST     ESTHERVILLE             43.40N 94.83W
05/04/2012  E65 MPH          EMMET              IA   LAW ENFORCEMENT

&&

SKOW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:41 PM CDTSevere Thunderstorm WarningDMXHumboldt28 min
May 3, 11:32 PM CDTFlash Flood WatchDMXAdams, Appanoose, Clarke, Davis, Decatur, Lucas and 8 more9 hr
May 4, 2:09 AM CDTSevere Thunderstorm WarningDMXAdams, Union51 min
May 4, 2:13 AM CDTSevere Thunderstorm WarningDMXRinggold, Taylor32 min
May 4, 2:45 AM CDTSevere Thunderstorm WarningDMXRinggold, Taylor45 min
May 4, 2:54 AM CDTSevere Thunderstorm WarningDMXAdams51 min
May 4, 3:27 AM CDTSevere Thunderstorm WarningDMXTaylor48 min
May 4, 5:03 AM CDTSevere Thunderstorm WarningDMXLucas, Marion, Monroe42 min
May 4, 5:44 AM CDTFlash Flood WarningDMXMahaska, Poweshiek4 hr
May 4, 4:05 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth55 min
May 4, 4:22 PM CDTSevere Thunderstorm WarningDMXEmmet, Palo Alto38 min
May 4, 4:40 PM CDTSevere Thunderstorm WarningDMXKossuth50 min
May 4, 4:46 PM CDTTornado WarningDMXPalo Alto29 min
May 4, 5:26 PM CDTSevere Thunderstorm WarningDMXHancock, Winnebago49 min
May 4, 5:30 PM CDTSevere Thunderstorm WarningDMXKossuth17 min
May 4, 5:40 PM CDTTornado WarningDMXHancock, Humboldt, Kossuth, Wright35 min
May 4, 5:46 PM CDTSevere Thunderstorm WarningDMXKossuth15 min
May 4, 6:00 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Winnebago, Worth60 min
May 4, 6:37 PM CDTSevere Thunderstorm WarningDMXHamilton, Webster, Wright23 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.